MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD EDS DRAINAGE SYS NO V CATH; CSF DRAIN SYS/CRANIAL ACCESS

INTEGRA LIFESCIENCES MANSFIELD EDS DRAINAGE SYS NO V CATH; CSF DRAIN SYS/CRANIAL ACCESS
Catalog Number 821731C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Death
Event or Problem Description
A facility reported: "eds3 system was being used on a patient.Patient icp was also being monitored with a non-integra icp sensor/transducer and ge patient monitor." integra's account manager was contacted by the anaesthetic nurse on (b)(6) 2023 regarding the accuracy of eds3c when set up for icp monitoring.The account manager said they would speak with the professional education manager and get back to them.Then, in a second conversation, when relaying the product information back to the customer, the nurse confirmed there had been a patient death.The account manager said they need to report the information.The nurse responded with that it was very likely to be ¿human error and not related to eds3c¿.The account manager reiterated 3 times that they would like to report it but the nurse remained reluctant to give any further details.Additional information from sales representative.In another conversation of the integra's account manager with the neuro anum for theaters: "he said that the patient had not had an icp reading taken in recovery and was finally done on the ward when it was found to be high.He said it wasn¿t product related so wouldn¿t share any further information.I explained why the information was needed but was unable to get anything further.".
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Eds drainage (id 821731c) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
EDS DRAINAGE SYS NO V CATH
Common Device Name
CSF DRAIN SYS/CRANIAL ACCESS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17968629
Report Number3013886523-2023-00364
Device Sequence Number6565426
Product Code JXG
UDI-Device Identifier10886704079873
UDI-Public10886704079873
Combination Product (Y/N)N
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number821731C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown